Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The convertibility of $ {\rm Ext}\sp{n}\sb{R}(-,\,A)$

Author: James L. Hein
Journal: Trans. Amer. Math. Soc. 195 (1974), 243-264
MSC: Primary 13D99
MathSciNet review: 0360560
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let R be a commutative ring and $ \operatorname{Mod} (R)$ the category of R-modules. Call a contravariant functor $ F:\operatorname{Mod} (R) \to \operatorname{Mod} (R)$ convertible if for every direct system $ \{ {X_\alpha }\} $ in $ \operatorname{Mod} (R)$ there is a natural isomorphism $ \gamma :F(\mathop {\lim }\limits_ \to {X_\alpha }) \to \mathop {\lim }\limits_ \leftarrow F({X_\alpha })$. If A is in $ \operatorname{Mod} (R)$ and n is a positive integer then $ {\text{Ext}}_R^n( - ,A)$ is not in general convertible. The purpose of this paper is to study the convertibility of Ext, and in so doing to find out more about Ext as well as the modules A that make $ {\text{Ext}}_R^n( - ,A)$ convertible for all n.

It is shown that $ {\text{Ext}}_R^n( - ,A)$ is convertible for all A having finite length and all n. If R is Noetherian then A can be Artinian, and if R is semilocal Noetherian then A can be linearly compact in the discrete topology. Characterizations are studied and it is shown that if A is a finitely generated module over the semilocal Noetherian ring R, then $ {\text{Ext}}_R^1( - ,A)$ is convertible if and only if A is complete in the J-adic topology where J is the Jacobson radical of R. Morita-duality is characterized by the convertibility of $ {\text{Ext}}_R^1( - ,R)$ when R is a Noetherian ring, a reflexive ring or an almost maximal valuation ring. Applications to the vanishing of Ext are studied.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13D99

Retrieve articles in all journals with MSC: 13D99

Additional Information

PII: S 0002-9947(1974)0360560-5
Keywords: Convertible, injective module, cogenerator, U-reflexive, finite length, Artinian, Noetherian, linearly compact, direct limit, inverse limit, Morita-duality, semilocal, complete in the J-adic topology
Article copyright: © Copyright 1974 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia